Most helpful critical review
107 of 135 people found the following review helpful
Bad side effects
on September 14, 2009
I had taken MidNite for years, only on an occasional basis, always getting a good, long and deep night's sleep. About a month ago, I started taking the herbal supplement regularly on a nightly basis. Again, I was getting wonderful, beneficial sleep. I was even able to cut the dosage of my usual prescribed sleep aid medication by half.
However, after about a week of continued use, I started to have swelling of my left foot and ankle. I had flown back east and attributed this to the heat, humidity and flying. Once I returned home, the swelling continued to the point where the condition would not go away, became very uncomfortable, for in addition to the swelling, my foot and ankle were very hot. I used ice packs and elevated my leg, but the relief was only very brief, with the edema returning.
Then 5 days ago, my right foot and leg, as well as my hands and arms began to show signs of swelling. At that point, I tried to look back at the previous month and determine if I had done anything different from before that time. At that point it occurred to me that nightly intake of Midnite might be the culprit. In researching online some of the symptoms of the ingredients, I saw that a possible side effect of melatonin was impaired blood flow. At that point, I quit taking the supplements. Now, four days later, my arms, hands, right let and ankle have returned to normal. The swelling in my left foot and ankle has greatly subsided, but at the rate it is going, I anticipate several more days for my left left and foot to be back to normal.
In doing the online research, I also learned that melatonin can interfere with prescription drugs. I take a diuretic for high blood pressure. Perhaps the melatonin was canceling the benefit of my diuretic and causing restricted blood flow; hence, the edema.
I would recommend that anyyone taking MidNite do their own research or talk to their physician regarding any possible drug interactions with MidNite.